Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Gaylord, MI

September 3, 20254 counties in Michigan

NWS Gaylord, MI issued this beach hazards statement at Sep 3, 2025, 3:31 AM EDT for 4 counties in Michigan. It took effect at Sep 3, 2025, 8:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2025, 3:31 AM EDT (07:31 UTC)
In effect from
Sep 3, 2025, 8:00 AM EDT
Expired
Sep 4, 2025, 12:00 AM EDT
In force
16 hr
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Charlevoix County, MI, Emmet County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WHUS43 KAPX 030731
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
331 AM EDT Wed Sep 3 2025

MIZ016-025-031-098-031545-
/O.NEW.KAPX.BH.S.0010.250903T1200Z-250904T0400Z/
Emmet-Benzie-Manistee-Beaver Island and surrounding islands-
331 AM EDT Wed Sep 3 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Dangerous swimming currents are expected due to high
  waves of 3 to 5 feet and rip currents.

* WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island 
  and surrounding islands.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
3 follow-up statements
986 
WHUS43 KAPX 031448
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1048 AM EDT Wed Sep 3 2025

MIZ016-025-031-098-032300-
/O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/
Emmet-Benzie-Manistee-Beaver Island and surrounding islands-
1048 AM EDT Wed Sep 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous swimming currents are expected due to high
  waves of 3 to 5 feet and rip currents.

* WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island 
  and surrounding islands.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
182 
WHUS43 KAPX 031808
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
208 PM EDT Wed Sep 3 2025

MIZ016-025-031-098-040215-
/O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/
Emmet-Benzie-Manistee-Beaver Island and surrounding islands-
208 PM EDT Wed Sep 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Dangerous swimming currents are expected due to high 
  waves of 3 to 5 feet and rip currents.

* WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island 
  and surrounding islands.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
712 
WHUS43 KAPX 040328
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1128 PM EDT Wed Sep 3 2025

MIZ016-025-031-098-040430-
/O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/
Emmet-Benzie-Manistee-Beaver Island and surrounding islands-
1128 PM EDT Wed Sep 3 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Dangerous swimming currents are expected due to high 
  waves of 3 to 5 feet and rip currents.

* WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island 
  and surrounding islands.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...Winds and waves will remain elevated into
  tonight, with moderate swim risks expected Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 1:31 AM EDT, 2 hours earlier. Its key messages:

  • Isolated shower/storm this afternoon.
  • Increasing rain chances and turning cooler Wednesday.
  • Chilly and unsettled weather continues at times through the weekend.
Area forecast discussion, Sep 3, 1:31 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Gaylord MI
131 AM EDT Wed Sep 3 2025

.KEY MESSAGES...

- Isolated shower/storm this afternoon.

- Increasing rain chances and turning cooler Wednesday.

- Chilly and unsettled weather continues at times through the
  weekend.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 200 PM EDT Tue Sep 2 2025

Pattern Synopsis/Forecast: Ridging evident over the Intermountain
West this afternoon with broad troughing over the eastern half of
the CONUS. At the surface, ~1019mb sfc high pressure overhead will
gradually trek east toward the eastern seaboard tonight. Focus
quickly turns to Wednesday with anomalously strong closed upper-
level low pressure barreling southeast out of Canada, along with
associated sharp low-level baroclinic zone that will become the
focus for surface low development over the western Great Lakes. As a
result, increasing chances for showers, maybe a few rumbles of
thunder, and a return to much cooler weather is on tap.

Forecast Details: Still low chances for an isolated shower/storm
this afternoon along inland penetrating lake breezes. Already
seeing this across parts of Emmet into western Cheboygan County
as of 2 PM. That said, still think that vast majority of the
forecast area remains dry.

Moisture steadily increases late tonight into Wednesday morning in
advance of approaching cold front set to trek across northern
Michigan during the day. PWs progged at or above 1.25" combined with
abundant forcing should yield pretty widespread/beneficial rain for
much of the forecast area. Hi-res probabilistic guidance still on
the order of 50-60% chance of rain amounts exceeding an inch by 00z
Thursday across parts of northwest lower and the eastern U.P.
Similar probabilities for an inch or more across north-east lower by
12z Thursday. Suppose an embedded rumble of thunder can't be ruled
out with this activity given fumes of instability, but no severe
weather is anticipated, despite increasingly favorable deep layer
shear. Aside from wet weather, will be a notable return to
cooler/fall-like temperatures that really becomes evident Wednesday
night and beyond.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 200 PM EDT Tue Sep 2 2025

Pattern Forecast: By Wednesday evening, sfc low pressure expected to
be situated near the south end of James Bay with associated cold
front now largely off to our east. Strong cold advection in that
boundary's wake through Wednesday night with continued chilly/fall-
like air remaining in place through the upcoming weekend. Additional
periods of wet weather expected through the long term forecast
period, as well, with a favorable over-water thermal gradient
yielding lake effect processes ramping up, lingering wrap around
moisture tied to slowly departing low pressure, and an occasional
mid-level wave(s) rounding the base of parent troughing overhead
(most notably Friday).

Forecast Details: Wednesday night, strong cold advection continues
and while the bulk of deep layer moisture is expected to be exiting,
suppose we could see some lingering drizzle/light showers at times.
Low temps Wednesday night largely in the low-mid 40s with a
prevailing northwest wind. Winds Thursday turn southwesterly, breezy
at times. While there's not a lot of deep moisture to work with, a
favorable over-water thermal gradient yields plenty of over-lake
instability, which should lead to at least some scattered lake
induced rain showers across parts of forecast area -- most
numerously in the typical southwest lake belts of northwest lower
stretching into Mackinac County. Highs Thursday largely in the 50s
(some lower 60s near Saginaw Bay) only to be made a few degrees
cooler given breezy winds.

By late Thursday night/Friday, another mid-level wave is expected to
be trekking through larger scale troughing aiding to produce another
round of more numerous showers. Cool, showery and occasionally
breezy conditions progged to continue at times through the remainder
of the weekend -- with most numerous in the lake belts.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 131 AM EDT Wed Sep 3 2025

Worsening conditions on Wednesday. Showers and a few TSRA will
expand into the area from the west, as a cold front makes steady
progress into northern MI. Cigs/vsbys will lower; all sites
become MVFR by early-mid afternoon. At least brief IFR
conditions are possible. Sw winds become gusty after Wednesday,
eventually becoming nw.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 8 AM this morning to 11 PM EDT this
     evening for LHZ345>349.
     Small Craft Advisory until 11 PM EDT this evening for LMZ323-
     341-342-344>346.

&&

SHORT TERM...MJG
LONG TERM...MJG
AVIATION...JZ
Hazardous weather outlook, Sep 2, 10:24 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1024 PM EDT Tue Sep 2 2025

MIZ016>018-020>036-041-042-086>088-095>099-040230-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1024 PM EDT Tue Sep 2 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

A few thunderstorms are possible late tonight, near daybreak,
especially across the eastern U.P. and parts of northwest Lower
Michigan. Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few embedded thunderstorms are possible Wednesday. Severe weather
is not expected, but locally heavy rainfall totals are possible.

A High Swim Risk is expected Wednesday at Lake Michigan beaches of
Manistee and Benzie County, along with Beaver Island.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but rainfall reports are
appreciated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-040230-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1024 PM EDT Tue Sep 2 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

A few thunderstorms are possible late tonight, near daybreak,
especially over northern Lake Michigan and parts of Whitefish Bay.
Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few embedded thunderstorms are possible Wednesday. Severe weather
is not expected.

There is a chance of waterspouts Wednesday and Thursday across
northern Lake Michigan, northern Lake Huron and Whitefish Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:02 PM EDTGale WatchAPX20 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.